Document Detail


Repetitive epileptic fits--a possible adverse effect after transcutaneous electrical nerve stimulation (TENS) in a post-stroke patient.
MedLine Citation:
PMID:  11471584     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A case of repetitive epileptic fits in a post stroke patient after transcutaneous electrical nerve stimulation (TENS) is presented. It seems more likely than not that the TENS triggered the repetitive fits in this patient. Although the risk of this adverse effect seems to be small, it should be borne in mind when TENS is used in a post-stroke patient. Since TENS is now used commonly in post-stroke patients, this problem is worthy of further study.
Authors:
P Rosted
Related Documents :
20695014 - Coagulopathy and embolic signal in cancer patients with ischemic stroke.
12614924 - Antiplatelet prescribing patterns for tia and ischemic stroke: the indiana university e...
17489944 - Infection after acute stroke is associated with poor short-term outcome.
20402574 - Salivary secretion and occlusal force in patients with unilateral cerebral stroke.
21254914 - 3,3'-diindolylmethane modulates estrogen metabolism in patients with thyroid proliferat...
23429444 - Factors that affect adherence to surveillance colonoscopy in patients with inflammatory...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Acupuncture in medicine : journal of the British Medical Acupuncture Society     Volume:  19     ISSN:  0964-5284     ISO Abbreviation:  Acupunct Med     Publication Date:  2001 Jun 
Date Detail:
Created Date:  2001-07-26     Completed Date:  2001-08-16     Revised Date:  2007-11-15    
Medline Journal Info:
Nlm Unique ID:  9304117     Medline TA:  Acupunct Med     Country:  England    
Other Details:
Languages:  eng     Pagination:  46-9     Citation Subset:  IM    
Affiliation:
Sheffield University. prosted@aol.com
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Epilepsy / etiology*
Humans
Male
Stroke / therapy*
Transcutaneous Electric Nerve Stimulation / adverse effects*

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  An audit of the impact of introducing microacupuncture into primary care.
Next Document:  East and west see eye to eye--an elective report.